MAUDE Adverse Event Report: ANGIODYNAMICS MARINER HYDROPHILIC ANGIOGRAPHIC CATHETER; MARINER HYDROPHILIC COATED ANGIOGRAPHIC CATHETER,

ANGIODYNAMICS MARINER HYDROPHILIC ANGIOGRAPHIC CATHETER; MARINER HYDROPHILIC COATED ANGIOGRAPHIC CATHETER,
Catalog Number H787117140255
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: when placing the angiographic catheter, the cvt reported that when sliding the straightener off the catheter, the straightener sheered off the curved tip.It occurred during the prep of the catheter outside the patient prior to the start of the procedure.There was no patient contact with the catheter.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one soft-vu catheter.A visual review of the catheter noted that the tip was fractured in four different locations.The customer's reported complaint description of the tip of the catheter sheered is confirmed.The defect was discovered prior to making patient contact.Although the complaint description is confirmed, a definitive root cause for the bent cannot be determined.Due to an increase in complaints for this failure mode, capa (b)(4) was initiated to determine the root cause and implement a corrective / preventative action for this type failure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one soft-vu catheter.A visual review of the catheter noted that the tip was fractured in four different locations.The id and od of the catheter tip were found to be within specification.The customer's reported complaint description of the tip of the catheter sheered is confirmed.The defect was discovered prior to making patient contact.Although the complaint description is confirmed, a definitive root cause for the bent cannot be determined.Due to an increase in complaints for this failure mode, capa (b)(4) was initiated to determine the root cause and implement a corrective / preventative action for this type failure.The corrective action was implemented in august 2017.The catheter in question was confirmed to have been manufactured prior to the corrective action.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
MARINER HYDROPHILIC ANGIOGRAPHIC CATHETER
Common Device Name
MARINER HYDROPHILIC COATED ANGIOGRAPHIC CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7068039
Report Number1319211-2017-00128
Device Sequence Number1300530
Product Code DQO
UDI-Device IdentifierH787117140255
UDI-PublicH787117140255
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Expiration Date11/30/2017
Device Catalogue NumberH787117140255
Device Lot Number4825500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer11/14/2017
11/14/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date03/26/2018
03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1